Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 62, NWS Aberdeen, SD

June 19, 2008Edmunds County, Faulk County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 19, 2008, 6:12 PM CDT for Edmunds County, Faulk County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2008, 6:12 PM CDT (23:12 UTC)
Expired
Jun 19, 2008, 7:00 PM CDT
In force
48 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon

Counties Edmunds County, SD, Faulk County, SD

The radar

The Aberdeen radar (KABR), 64 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:51 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 19, 2:51 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
251 PM CDT THU JUN 19 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
MODELS CONTINUE TO DO WELL WITH A SUBTLE PATTERN. THE AREA IS
CURRENTLY UNDER NORTHWEST FLOW ALOFT WITH A SERIES OF MINOR WAVES
RUNNING THROUGH IT. AT THE SURFACE A WEAK COLD FRONT OR TROUGH
LIES ACROSS NORTHEAST SOUTH DAKOTA. AT THIS TIME CUMULUS IS
STARTING TO FORM BUT HAS YET TO BECOME A PLAYER. CURRENT WATER
VAPOR SHOWING SEVERAL UPPER LEVEL WAVES MOVING THROUGH SOUTHERN
SOUTH DAKOTA. HAVE KEPT SLIGHT CHANCE CATEGORY PROBABILITIES IN THE
EAST PART OF THIS AREA BECAUSE AFTERNOON HEATING UNDER MOSTLY
CLEAR SKIES COULD WELL START A THUNDERSTORM OR TWO. ALSO AT THIS
TIME A THUNDERSTORM IS FORMING IN THE AREA THAT IS NEAR THE
CURRENT FRONTAL/TROUGH POSITION. EXPECT ALL CONVECTIVE ACTIVITY TO
END WITH THE END OF HEATING. SKIES WILL CLEAR AS LARGE SURFACE
HIGH SLIDES SOUTHEAST UNDER THE UPPER LEVEL RIDGE. BY THE END OF
THE SHORT TERM THE NEXT PACIFIC LOW PRESSURE CENTER IS MOVING
ONSHORE AND SHARPENING THE RIDGE AXIS THAT WILL BE JUST WEST OF
THIS AREA.

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT
THE MAIN FORECAST CHALLENGE IN THE LONG TERM CONTINUES TO BE
PRECIPITATION CHANCES. THE PERIOD BEGINS WITH RIDGING AT 700MB AND
ABOVE. A WEAK SYSTEM LOOKS TO PASS THROUGH THE AREA MONDAY. BOTH
THE GFS AND ECMWF ADVERTISE PRECIPITATION WITH IT. HOWEVER...THE
12Z RUN OF THE GFS IS SIGNIFICANTLY SLOWER WITH ITS PASSAGE THEN
ITS 06Z PREDECESSOR. AT THIS POINT...WOULD NOT BE SURPRISED IF 18Z
RUN DIFFERED AS WELL. KEPT POPS 30 AT BEST FOR NOW AS THEY CAN BE
INCREASED IN THE COMING FEW DAYS IF NECESSARY. DEPENDING ON
WHETHER OR NOT SUBSEQUENT MODEL RUNS SLOW DOWN PRECIP...IT MIGHT
BE NECESSARY TO TAKE OUT POPS SUNDAY NIGHT ALTOGETHER.
OTHERWISE...WITH THE RIDGE BREAKDOWN POST-SYSTEM...STANDARD
AFTERNOON POPS EXIST THE REST OF THE PERIOD. CHANCES DURING
OVERNIGHT HOURS LOOK LIMITED DUE TO NO LOW LEVEL JET.

&&
.AVIATION...
GOOD VFR CONDITIONS EXIST AT ALL TAF LOCATIONS. SOME CONVECTION IS
NOTED IN SOUTH CENTRAL SOUTH DAKOTA. THE NORTHEAST AND NORTH
CENTRAL PART OF THE STATE SHOULD STAY NORTH OF ANY CONVECTION AS
HIGH PRESSURE SLIDES INTO THE AREA.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...KEEFE
LONG TERM...GIONTA
AVIATION...KEEFE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 19, 3:35 AM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
335 AM CDT THU JUN 19 2008

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-200845-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
335 AM CDT THU JUN 19 2008 /235 AM MDT THU JUN 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THROUGH THE WEEKEND...WITH THE BEST CHANCE OF ANY
THUNDERSTORM ACTIVITY BEING WEST OF THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

HINTZ

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:58 PM CDTSevere Thunderstorm WarningABRCorson47 min
Jun 18, 10:42 PM CDTSevere Thunderstorm WarningABRCorson, Dewey21 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.